MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER

ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER
Catalog Number 1100-0000
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported a discrepancy between the initial and repeat piccolo results and the results from an external laboratory¿s roche analyzer.The patient was not treated based on the piccolo results.The patient was subsequently confirmed to have arrived with severe muscle damage (rhabdomyolysis).Troubleshooting was performed reviewing process and sample handling.The end user was advised of the piccolo basic metabolic panel instructions for use indicating that the piccolo potassium assay is a coupled pyruvate kinase (pk) / lactate dehydrogenase (ldh) method.In cases of extreme muscle trauma or markedly elevated creatine kinase (ck), this assay may yield falsely elevated potassium (k+) values.Therefore, unexpectedly high potassium results should be confirmed using an alternative methodology.The end user declined to send the instrument for further evaluation.A follow-up was conducted, and the customer reported no additional issues.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
A health care professional reported an unexpectedly high potassium (k+) result using the piccolo xpress analyzer and the piccolo basic metabolic panel.Chem high/low: high.Chem k+ | k+ problem or question.
 
Additional Manufacturer Narrative
The most likely root cause would be interference due to the patient¿s rhabdomyolysis.The customer confirmed that no further issues have occurred.A review of the batch record for lot 5421ab1 showed three unacceptable potassium readings during manufacturing, corresponding to a failure rate of (b)(4).The lot met all release criteria with no deviations.A review of complaint data identified two rotors from this lot reported for high potassium out of (b)(4) rotors shipped, yielding a complaint rate of (b)(4).No trend of high potassium was observed over the last 12 months ending in march 2026.No further actions are required at this time.

Brand Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Common Device Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city CA 94587
Manufacturer (Section G)
ABAXIS, INC.
3240 whipple road
union city CA 94587 1217
Manufacturer Contact
david longwell
3240 whipple road
union city, CA 94587-1217
MDR Report Key24985901
Report Number2939693-2026-00005
Device Sequence Number9642492
Product Code JJG
UDI-Device IdentifierEABA110000001
UDI-Public+EABA110000001/16D20251218
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K934592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1100-0000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age20 YR
Patient SexMale